Alert archive / Hawaii / Wind Advisories in 2009

Wind Advisory 24, NWS Honolulu, HI

April 26, 2009Hawaii County, Hawaii

NWS Honolulu, HI issued this wind advisory at Apr 26, 2009, 8:25 PM HST for Hawaii County, Hawaii. It was in force for 67 hr.

The area

The counties it named.

The facts

Issued
Apr 26, 2009, 8:25 PM HST (06:25 UTC)
Expired
Apr 29, 2009, 3:01 PM HST
In force
67 hr
Issued by
NWS Honolulu, HI

County Hawaii County, HI

The nearest sounding before it

Hilo, (PITO), launched 00:00Z, 6.4 hours before the alert went out and 56 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Hilo, at 00:00Z on 2009-04-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Hilo, at 00:00Z on 2009-04-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 37 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
924 m above ground
0-6 km bulk shear
16 kt
0-1 km storm-relative helicity
37 m²/s²
0-3 km storm-relative helicity
57 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWHW70 PHFO 270625
NPWHFO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HONOLULU HI
825 PM HST SUN APR 26 2009

HIZ028-271930-
/O.NEW.PHFO.WI.Y.0024.090427T0625Z-090428T1600Z/
BIG ISLAND SUMMITS-
825 PM HST SUN APR 26 2009

...WIND ADVISORY IN EFFECT UNTIL 6 AM HST TUESDAY...

THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 6 AM HST TUESDAY. 

WEST WINDS OF 35 TO 40 MPH WITH HIGHER GUSTS ARE EXPECTED TO
CONTINUE INTO EARLY TUESDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 30 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$
6 follow-up statements
000 
WWHW70 PHFO 271354
NPWHFO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HONOLULU HI
354 AM HST MON APR 27 2009

HIZ028-280300-
/O.CON.PHFO.WI.Y.0024.000000T0000Z-090428T1600Z/
BIG ISLAND SUMMITS-
354 AM HST MON APR 27 2009

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM HST TUESDAY...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM HST TUESDAY. 

WEST WINDS OF 35 TO 45 MPH WITH HIGHER GUSTS ARE EXPECTED TO
CONTINUE INTO EARLY TUESDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 30 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$
000 
WWHW70 PHFO 280132
NPWHFO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HONOLULU HI
332 PM HST MON APR 27 2009

HIZ028-281400-
/O.CON.PHFO.WI.Y.0024.000000T0000Z-090428T1600Z/
BIG ISLAND SUMMITS-
332 PM HST MON APR 27 2009

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM HST TUESDAY...

WEST WINDS OF 35 TO 45 MPH WITH HIGHER GUSTS ARE EXPECTED TO
CONTINUE INTO EARLY TUESDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 30 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

BIRCHARD
000 
WWHW70 PHFO 281338
NPWHFO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HONOLULU HI
338 AM HST TUE APR 28 2009

HIZ028-290245-
/O.EXT.PHFO.WI.Y.0024.000000T0000Z-090429T1600Z/
BIG ISLAND SUMMITS-
338 AM HST TUE APR 28 2009

...WIND ADVISORY NOW IN EFFECT UNTIL 6 AM HST WEDNESDAY...

THE WIND ADVISORY IS NOW IN EFFECT UNTIL 6 AM HST WEDNESDAY. 

WEST WINDS UP OF 30 TO 45 MPH WITH HIGHER GUSTS WILL CONTINUE
TODAY AND TONIGHT OVER PORTIONS OF THE SUMMITS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 30 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$
000 
WWHW70 PHFO 290136
NPWHFO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HONOLULU HI
335 PM HST TUE APR 28 2009

HIZ028-291445-
/O.CON.PHFO.WI.Y.0024.000000T0000Z-090429T1600Z/
BIG ISLAND SUMMITS-
335 PM HST TUE APR 28 2009

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM HST WEDNESDAY...

WEST WINDS UP OF 30 TO 45 MPH WITH HIGHER GUSTS WILL CONTINUE
TONIGHT OVER PORTIONS OF THE SUMMITS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 30 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

CRAIG
000 
WWHW70 PHFO 291325
NPWHFO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HONOLULU HI
325 AM HST WED APR 29 2009

HIZ028-300230-
/O.EXT.PHFO.WI.Y.0024.000000T0000Z-090430T0400Z/
BIG ISLAND SUMMITS-
325 AM HST WED APR 29 2009

...WIND ADVISORY NOW IN EFFECT UNTIL 6 PM HST THIS EVENING...

NORTHWEST WINDS OVER THE BIG ISLAND SUMMITS WILL CONTINUE AT 30
TO 40 MPH TODAY. WINDS WILL SUBSIDE TONIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUMMIT WINDS OF 30 TO 45 MPH ARE
EXPECTED OR OCCURRING. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

&&

$$

BIRCHARD
000 
WWHW70 PHFO 300101
NPWHFO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HONOLULU HI
301 PM HST WED APR 29 2009

HIZ028-300215-
/O.CAN.PHFO.WI.Y.0024.000000T0000Z-090430T0400Z/
BIG ISLAND SUMMITS-
301 PM HST WED APR 29 2009

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN HONOLULU HAS CANCELLED THE WIND
ADVISORY FOR THE BIG ISLAND SUMMITS.

WINDS HAVE DECREASED BELOW 30 MPH THIS AFTERNOON.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Honolulu, HI wrote its last area forecast discussion before this wind advisory went out at Apr 26, 4:00 PM HST, 4 hours 25 minutes earlier.

Area forecast discussion, Apr 26, 4:00 PM HST, 4 hours 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HONOLULU HI
400 PM HST SUN APR 26 2009

.SYNOPSIS...
HIGH PRESSURE TO THE NORTH HAS WEAKENED WHICH IN TURN HAS CAUSED
WINDS TO BECOME LIGHT AND VARIABLE. THE ATMOSPHERE REMAINS RATHER
DRY. AFTERNOON SEA BREEZES MONDAY WILL AGAIN PRODUCE AFTERNOON
INTERIOR CLOUDINESS AND ONLY ISOLATED LIGHT SHOWERS. A FRONT WILL
BRING SHOWERS MAINLY TO KAUAI AND OAHU TUESDAY AFTERNOON AND NIGHT
AND THEN DISSIPATE WEDNESDAY NEAR MAUI OR THE BIG ISLAND. WEAK
TRADES WILL RETURN FOR THE SECOND HALF OF THE WEEK.

&&

.DISCUSSION...
THE LIGHT NORTHEASTERLY TRADES TODAY WILL GIVE WAY TO DIURNAL
NIGHTTIME LAND BREEZES AND DAYTIME SEA BREEZES OVER THE NEXT FEW
DAYS. DESPITE AFTERNOON CLOUDS OVER ISLAND INTERIORS...THERE WERE
ONLY ISOLATED LIGHT SHOWERS WITH VIRTUALLY NO PRECIPITATION REPORTED
ON AUTOMATED GAGES. VERTICAL CLOUD DEVELOPMENT IS NOW CAPPED BY THE
TEMPERATURE INVERSION AT 5 OR 6 THOUSAND FEET. VERY FEW CLOUDS ARE
MOVING TOWARD THE ISLANDS IN THE WEAK NORTHERLY LOW LEVEL FLOW.
SKIES WILL CLEAR TONIGHT...FOLLOWED BY AFTERNOON CLOUDS MONDAY. SOME
THIN MID OR HIGH LEVEL CLOUDS MAY PASS OVER AT TIMES.

THERE WILL BE A SLOW TRANSITION FORM THE PRESENT RIDGING ALOFT OVER
THE FEW DAYS. A LONG WAVE UPPER TROUGH WILL EXTEND TO JUST EAST OF
THE BIG ISLAND BY MONDAY. SEVERAL WEAK SHORT WAVES DIG DOWN THE WEST
SIDE OF THIS TROUGH. MODELS ARE IN FAIR AGREEMENT IN MOVING A COLD
FRONT TO KAUAI LATE TUESDAY AFTERNOON OR EVENING THEN DISSIPATING IT
OVER MAUI OR THE BIG ISLAND WEDNESDAY AFTERNOON. COMPUTER MODELS
INDICATE PRECIPITATION ACCOMPANYING THIS FRONT WILL NOT BE
SIGNIFICANT SINCE THE MAIN HAWAIIAN ISLANDS WILL BE UNDER A
NORTHWESTERLY FLOW ALOFT...ON THE WEST SIDE OF THE UPPER ATMOSPHERIC
TROUGH

THERE WILL BE A RETURN TO WEAK NORTH TO NORTHEASTERLY WINDS BEHIND
THE FRONT WEDNESDAY AND THURSDAY. FINALLY THE SURFACE RIDGE THEN
MOVES JUST NORTH OF US CAUSING TRADE WINDS TO VEER TO LIGHT EASTERLY
FRIDAY AND SATURDAY. THIS PATTERN IMPLIES ONLY MINIMAL PASSING TRADE
SHOWERS.

THE WIND ADVISORY FOR WESTERLY WINDS ON THE UPPER ELEVATIONS OF THE
BIG ISLAND HAVE DROPPED TO JUST UNDER THE 30 MPH ADVISORY STRENGTH
BUT WILL LIKELY REMAIN IN THE 20 MPH RANGE MONDAY.

&&

.AVIATION...
THE TERMINALS REMAIN UNDER VFR CONDITIONS THIS AFTN. REGARDLESS OF
THE CLOUDS OVER MANY AREAS...NO MVFR CIGS ARE EXPECTED...BUT
PHTO/PHNY COULD BE THE POSSIBLE EXCEPTIONS INTO THE EVENING. LAND
BREEZES ARE EXPECTED AGAIN TONIGHT. SKIES SHOULD BECOME MOSTLY
CLEAR OVER THE ISLANDS BETWEEN 08-10Z. WINDS REMAIN LIGHT ON MON
WITH SEA BREEZES EXPECTED AGAIN KICKING IN BY 20-21Z THRU 04Z.
TRANSPORT WINDS INVOF OF KILAUEA VOLCANO WILL ALSO BE VERY LIGHT AND
VARIABLE. VOG IS BECOMING MORE NOTICEABLE OVER THE REMAINDER OF THE
BI AS IT SPREADS...AND OVER SOME OF THE ADJ WATERS.

&&

.HFO WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

PUBLIC...HOAG
AVIATION...DEJESUS

Nearby

Wind Advisories in Hawaii, 2009Every wind advisory in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.